Effexor Withdrawl

  1. I've stopped taking Effexor (with my doctor's knowledge) and am going through terrible withdrawl symptoms. I am experiencing dizziness, severe nausea, fatigue, nervousness, trouble sleeping just to name a few. I've tapered down from 150 mg to 75mg to 37.5 to eventually nothing. Today is DAY 7 of being Effexor-free. ***I had a slight panic attack last night that lasted for 5 minutes or so but I was so nervous and uneasy the entire night***. Probably because I am so terrified that my anxiety will come back!!! My question or I should say my main concern is "WILL THESE SYMPTOMS GO AWAY?" ALSO, was my so-called panic attack last night an actual panic attack or could it have been more of the "withdrawl" stuff? My anxiety attacks usually make me have naseau, hot flashes, nervousness ? (Just plain old fear) I am so afraid that the anxiety will return.....I've never suffered from anxiety and depression until last year when I experienced a breakdown after loosing both my parents within 3 months of one another. I've never been on any type of medication for depression/anxiety before Effexor. *****Can anyone who has come off of Effexor give me some advice or positive feedback. I would really appreciate it so I know I am not going crazy. I need something to make me stay positive**** Thank you.
    •  
  2. 17 Comments

  3. by   canoehead
    I have heard that withdrawing from Effexor is hell, and almost all the symptoms you mention are part of it. If you are having trouble with anxiety I would almost rather call the doc and get an antianxiety med- as it would be easier to taper than going back on the Effexor.
  4. by   BuffaloLPN
    {{{hugs}}}kathygirl8
    for me, adjusting to the effexor was worse at the beginning. did feel nervous after going off, but I didn't take it long. I felt the way you described the whole time I was on it, so going off wasn't any different! I was put on it for depression that left me lying around the house unable to function. I think it's uppity side effects are why my NP chose it. I'm sorry you have to go throught this! Worked for me- chamomile tea, quiet nights at home, supportive husband.
  5. by   lsyorke
    Kathy, this site may help you. Its specific to paxil but covers all the ssri's. They are a very active and helpful group.

    www.paxilprogress.org
  6. by   plumrn
    You might do a search. Seems like there was a thread on just this subject some months ago. Might find info that might help you. Good luck, and I hope you have seen the last of these withdrawal problems.
  7. by   kathygirl8
    thanks so much for your comments. How long were you on it and what was your doseage? How long have you been off it it and has your depression/anxiety returned? i just spoke to my doctor a little while ago and he told me it usually takes 10 days to wash out of your system. Do you think that is true? Thanks again.....
  8. by   Marie_LPN, RN
    There was a thread on this because i remember describing my own side effects. I'll look for it.
  9. by   Marie_LPN, RN
  10. by   Mimi2RN
    I remember reading when it got really bad, one person opened a capsule and put a few of the little beads on her tongue. She said that really helped with the sx. Not enough for a dose, but she felt better, as it helped with the weaning process.
  11. by   nurse62
    We have a patient the doctor is tapering the effexor. The poor lady is a complete basket case. She was on 225 mg daily, and reduced to 150 mg. She has increased trembling so as it is difficult for her to even feed herself, she has had several paranoid, panic attacks, even threatened to kill her husband the other night. Simply awful. The doctor decreased the dose due to a slight increase trembling, but now her trembling has increased three fold. She is also on sinement for her parkinsons. I wonder if the doctor should of been more concerned with the sinement verses the effexor??? What do you think?
  12. by   epg_pei
    My roomate has just been prescribed Effexor for depression. I asked the doctor if other meds would work as well, considering the cost of Effexor. He said it was the best when you consider all the side effects. I guess he forgot about this one. Should I advise my roomate to ask him about another med? She's having an awful time trying to stay awake in the daytime too.
  13. by   HannasMom
    My doctor told me that if I ever want to come off Effexor XR it is best to have xanax available so I could take it when needed during the weaning process. She said it will help with the anxiety, while weaning. I'm still on Effexor, only 75 mg and plan to stay on it for awhile longer. I like not having panic attacks and I love feeling normal. Plus, I'm not looking forward to the weaning process. UGH!
  14. by   CCU NRS
    Quote from HannasMom
    My doctor told me that if I ever want to come off Effexor XR it is best to have xanax available so I could take it when needed during the weaning process. She said it will help with the anxiety, while weaning. I'm still on Effexor, only 75 mg and plan to stay on it for awhile longer. I like not having panic attacks and I love feeling normal. Plus, I'm not looking forward to the weaning process. UGH!
    Your post interst me very much because you state you love feeling normal, I am glad to hear that, My question I guess is isn't that a lot of times the reason others quit taking anti-psychotic and or anti-depressants? My wife did not want to stay one her because she felt like it was wrong to have to take a pill to feel normal. I sort argued with her because she also has migraines and asked how is it different you take pills to prevent migraines which is to help you feel normal, but she just did not like the feeling of taking pills to be normal. Our daughter will eventually need to be on something as well and should probably be on somthing now because she is constantly depresseed but she refuses to take pills that make her feel normal, She was effexor when she was 12 a small dose like 25mg, while she was on them we saw a great improvement and she seemed happier and then one day she just started to refuse to take them saying she did not need a pill to make her normal. I am very perplexed, My wife is currently on Wellbutrin and likes it better than she has anything previous and feels better and so far does not feel the threat of normal or whatever?

    Sorry I guess I sort got off topic

close